Jump to content
grandmaD

grandmaD: turtle here

Recommended Posts

grandmaD
On 10/20/2018 at 6:27 AM, Gridley said:

You will make it, grandmaD.  Sorry you've been having such a hard time.

Thanks for the encouragement gridley!  Yes I'm sorry too!  Going through w/d has been quite an ordeal for me, not to mention coping with a son who keeps attempting suicide and did so again recently on his birthday and now a seriously ill husband!    I just have to take one day at a time, mostly just 1 minute.  I do the next thing I need to do, and then the next and don't think ahead.

Share this post


Link to post
grandmaD
On 10/20/2018 at 4:57 PM, Songbird said:

 

 

I had a terrible time with palpitations early this year, and after my vitamin B12 shot they mostly cleared up.  I don't know if you've tried B12.  If you don't want to risk a shot (it's high dose), you can get sublingual tablets.  See:  Vitamin B12 - essential for mood, nervous system

That's interresting about B12.  I've been taking Blackmore's Reme-D for about 5 years now.  I started because I was having up to 3 migraines a week and just as many headaches on other days.  I bought it because I had researched herbs for migraines and found that feverfew was good and that is the ingredient in this supplement. 

 

The migraines came down slowly and I haven't had one for a long time.  The headaches also came down slowly and now average 2 a week.  It also contains 400iug of B12 and I wonder if you know if that is a safe amount to take on a daily basis for so long.   It also contains 25mg of B6.  I'm not sure which one it is now, I think it is B6 that you should not take large doses for long time, because it can cause tingling in the legs.  This tingling in my legs I put down to either the a/d or w/d and it is extremely painful, so if you know anything about that, I would appreciate it.

 

Quote

 

What worries me with this, is that if your system reacts with symptoms from such small drops (and the switch to generic), how would it react to a really big drop?  I've seen a lot of people get into trouble with the kind of thinking "I'm suffering really badly with w/d, I might as well just cold turkey, how much worse could it be?" - and then they find out how much worse it can be, and really regret it.

You are so right and I believe this makes sense!  I have to continually fight my brain that keeps saying "how can such a small amount possibly be still so activating?"  It is just so difficult to believe, especially when doctors tell you this amount is "doing nothing" but I have proven it is still doing "something"!  I know in the past I have tried to go faster at times (from 2.5% back to 5% taper once and other times done 4, or 5 or 6 weeks instead of 8, I tried Brassmonkeys slide and it was brutal!  So I do know from experience ... I just have to be so patient, especially now when rest of my life is upside down.  I do know I must not make a hasty decision and I often think when I don't know what to do, then do nothing, which is where I am at right now!  Oh, and YES i have BEEN THERE DONE THAT and said "it can't get much worse" when I have been in such a hell of a place, thinking it "can't get any worse" and discovered OH YES IT CAN !!!!  Any by then, the cumulative effects have made it impossible to go back and change things.  So, thanks Songbird for your wisdom, I just have be persevere, try not to look at the length of time... and be more patient ...

 

Quote

 

I think you've been doing brilliantly with your turtle taper, and you're down to a very low dose now!  I'm sorry you're still having a rough time with symptoms.  Sending you lots of (((HUGS))).

 

Thanks for the encouragement, I know there are others, like Stan who used to be on PP and many more that are still in a bad way after 8, 9 and 10 years.  It is just so tragic and I hate the fact we have lost all these years and there are so many people hurting and suffering and it just need not be if doctors would be educated and so on. 

 

I think the biggest problem now is, the neuro emotions affecting everything else and making those symptoms worse.  Thanks for the hugs!

Share this post


Link to post
Songbird
3 hours ago, grandmaD said:

That's interresting about B12.  I've been taking Blackmore's Reme-D for about 5 years now.  I started because I was having up to 3 migraines a week and just as many headaches on other days.  I bought it because I had researched herbs for migraines and found that feverfew was good and that is the ingredient in this supplement. 

 

The migraines came down slowly and I haven't had one for a long time.  The headaches also came down slowly and now average 2 a week.  It also contains 400iug of B12 and I wonder if you know if that is a safe amount to take on a daily basis for so long.   It also contains 25mg of B6.  I'm not sure which one it is now, I think it is B6 that you should not take large doses for long time, because it can cause tingling in the legs.  This tingling in my legs I put down to either the a/d or w/d and it is extremely painful, so if you know anything about that, I would appreciate it.

 

I don't think those amounts are dangerous.  It's unlikely that all of the B12 is being absorbed.  That supplement contains cyanocobalamin which has to be converted to methylcobalamin - some people find taking methylcobalamin works better for them.  Also, as we get older our ability to absorb B12 decreases, so a sublingual B12 supplement might be absorbed better.

 

Re vitamin B6 - 25mg is more than most people need daily, but the daily upper limit is 100mg, so unlikely to be toxic.  However, individual responses to supplements can vary enormously.  If you feel it may be contributing to leg tingling, you could try stopping the supplement for a while to see if the tingling improves.  You may be able to find another feverfew product without the B6.  I've just googled around about feverfew, and it sounds like palpitations can be a side effect.  Also, discontinuation after long-term use can produce rebound symptoms.

Share this post


Link to post
grandmaD

Songbird, When you say sublingual B12 do you mean the injections?  I once took an extra (tablet) supplement of B12 and when my blood tests came back it was very high, so I stopped that one. 

 

The migraines and headaches are much better now, last average being 2 a week, which is so much better.  In fact last week one was only mild while the other one was bad, so I wouldn’t worry about finding another supplement for them, especially while still on this one.

 

I had thought about going slowly off this supplement anyway.  That is interesting about the palpitations so it’s worth stopping them to find out.

 

Share this post


Link to post
Songbird
5 hours ago, grandmaD said:

Songbird, When you say sublingual B12 do you mean the injections? 

 

 

Sublingual means under the tongue.  Some sublingual supplements are liquids, others are tablets that dissolve under the tongue.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.